Alert archive / Missouri / Flash Flood Warnings in 2006

Flash Flood Warning 17, NWS Springfield, MO

May 9, 2006Jasper County, McDonald County, Newton County, Missouri

NWS Springfield, MO issued this flash flood warning at May 9, 2006, 5:29 AM CDT for Jasper County, McDonald County, Newton County, Missouri. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2006, 5:29 AM CDT (10:29 UTC)
Expired
May 9, 2006, 11:30 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Jasper County, MO, McDonald County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 85 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 6:18 AM CDTFLASH FLOOD1 S Joplin, MOMINOR STREET FLOODING WAS REPORTED IN JOPLIN ALONG THE JASPER AND NEWTON COUNTY LINE.
May 9, 6:18 AM CDTFLASH FLOODNeosho, MONUMEROUS REPORTS OF MINOR FLOODING AROUND THE NEOSHO AREA. SPECIFICALLY...BAXTER AND WEST SPRING STREET WERE CLOSED DUE TO FLOODING. ALSO...BIG SPRING PARK WAS FLOODED. HIGHWAY M EAST OF GRANBY WAS CLOSED DUE TO FLOODING. HIGHWAY 86 BETWEEN NEWTONIA AND STARK
May 9, 6:24 AM CDTFLASH FLOODNeosho, MOMINOR FLOODING REPORTED IN NEOSHO CITY LIMITS. LAW ENFORCEMENT HAS CLOSED W. SPRING STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 424 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
424 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 091037
FFWSGF
MOC097-119-145-091630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
529 AM CDT TUE MAY 9 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JASPER COUNTY IN SOUTHWEST MISSOURI.
  MCDONALD COUNTY IN SOUTHWEST MISSOURI.
  NEWTON COUNTY IN SOUTHWEST MISSOURI.

* UNTIL 1130 AM CDT.

* AT 525 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL BE MOVING ACROSS THE 
  WARNED AREA THROUGH 7 AM. DOPPLER RADAR ESTIMATED THAT RAINFALL 
  RATES OF ONE TO LOCALLY TWO INCHES PER HOUR WERE FALLING ACROSS 
  SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA. THESE STORMS WILL BE 
  MOVING ACROSS SOUTHERN JASPER...NEWTON AND MCDONALD COUNTIES BY 6
  AM AND PRODUCE LOCALLY ONE TO THREE INCHES OF RAINFALL. THE 
  GREATEST THREAT OF FLASH FLOODING WILL BE ASSOCIATED WITH THE 
  COMMUNITIES OF NEOSHO AND JOPLIN WHERE THE LOCAL CITIES ARE PRONE 
  TO FLASH FLOODING.  

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...CARTHAGE...JOPLIN...NEOSHO...PINEVILLE...AIRPORT DRIVE...
  ANDERSON...CARL JUNCTION...CARTERVILLE...DIAMOND...DUENWEG...
  DUQUESNE AND FAIRVIEW.

ALTHOUGH THE LOCAL AREA HAS BEEN IN A DROUGHT SINCE LAST 
YEAR...THESE STORMS MOVING ACROSS THE AREA ARE PRODUCING VERY HIGH 
RAINFALL RATES...AND WITH THE LOCAL HEAVY RAINFALL WE HAVE HAD 
RECENTLY...FLASH FLOODING IS BECOME MORE OF A PROBLEM. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3722 9407 3650 9409 3649 9458 3723 9458

$$

JLT
3 follow-up statements
000 
WGUS73 KSGF 091143
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
635 AM CDT TUE MAY 9 2006

MOC097-119-145-091630-
JASPER MO-NEWTON MO-MCDONALD MO-
635 AM CDT TUE MAY 9 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR JASPER...MCDONALD AND
NEWTON COUNTIES UNTIL 1130 AM CDT...

AT 633 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED MINOR 
FLOODING IN THE TOWNS OF NEOSHO AND JOPLIN AS OF 630 AM. 
SPECIFICALLY...STREET FLOODING WAS OCCURRING AROUND JOPLIN...AND IN 
NEOSHO...BAXTER STREET AND THE BIG SPRING PARK HAD MINOR FLOODING. 
DOPPLER RADAR ESTIMATED THAT BETWEEN ONE AND TWO INCHES OF RAIN FELL 
BETWEEN NEOSHO AND JOPLIN SINCE 530 AM...WITH LOCALLY HIGHER 
AMOUNTS. 

THE HEAVIEST OCCURRED ACROSS SOUTHERN JOPLIN NEAR THE TOWN 
OF LEAWOOD...AND IN THE COMMUNITY OF DIAMOND. SOME OF THE LOCAL 
CREEKS THAT WILL BE DIRECTLY AFFECTED BY THE FLOODING ARE...SHOAL 
CREEK...FIVEMILE CREEK...WARREN BRANCH...BAYNHAM BRANCH AND JONES 
CREEK. 

AN ADDITIONAL ONE HALF INCH OF RAIN WILL FALL ACROSS THE WARNED AREA 
THROUGH 8 AM. MOST OF THE RAINFALL SHOULD END BY 8 AM...WITH RUNOFF 
OF THE EXCESSIVE RAINFALL CONTINUING THROUGH MID MORNING. 

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH 
FLOODING TO OCCUR. 

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF 
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3722 9407 3650 9409 3649 9458 3723 9458

$$

JLT
000 
WGUS73 KSGF 091236
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
730 AM CDT TUE MAY 9 2006

MOC097-119-145-091630-
JASPER MO-NEWTON MO-MCDONALD MO-
730 AM CDT TUE MAY 9 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR JASPER...MCDONALD AND
NEWTON COUNTIES UNTIL 1130 AM CDT...

AT 727 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING IN AND AROUND THE JOPLIN AND NEOSHO AREAS OF 
SOUTHWEST MISSOURI. SINCE 530 AM...LOCALLY ONE TO TWO INCHES OF RAIN 
FELL ACROSS NORTHERN NEWTON COUNTY...AND EXTREME SOUTHERN JASPER 
COUNTY. SPECIFICALLY AREAS ALONG SHOAL CREEK HAVE RECEIVED NEARLY 
TWO INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS. ALTHOUGH THE 
HEAVIEST RAINFALL HAS SHIFTED EASTWARD...AND THE RAIN WILL TAPER OFF 
BY 8 AM...THE EXCESSIVE RAINFALL WILL LIKELY KEEP FLOODING ACROSS 
THESE AREAS THROUGH LATE MORNING. 

AS OF 730 AM...STREET FLOODING CONTINUES AROUND THE JOPLIN AREA. 
ALSO THE CITY OF NEOSHO REPORTS STREET FLOODING ON BAXTER 
STREET...AND SPRING STREET. ALSO THE BIG SPRING PARK IS FLOODING. IN 
ADDITION...WATER WAS FLOWING OVER HIGHWAY 86 BETWEEN RACINE AND 
REDING MILLS...ALONG WITH LOW LYING AREAS ON HIGHWAY NN NORTHWEST OF 
NEOSHO. 

BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF
LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO
NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT
ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.

LAT...LON 3722 9407 3650 9409 3649 9458 3723 9458

$$

JLT
000 
WGUS73 KSGF 091341
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
830 AM CDT TUE MAY 9 2006

MOC119-091340-
MCDONALD MO-
830 AM CDT TUE MAY 9 2006

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MCDONALD COUNTY HAS
BEEN CANCELLED...

ONLY MINOR FLOODING IS EXPECTED ACROSS MCDONALD COUNTY...AND 
RAINFALL AMOUNTS HAVE BEEN LESS THAN ONE INCH SINCE THE RAIN BEGAN 
EARLIER THIS MORNING. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT 
IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.


LAT...LON 3722 9407 3676 9409 3676 9459 3723 9458

$$

MOC097-145-091630-
JASPER MO-NEWTON MO-
830 AM CDT TUE MAY 9 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR JASPER AND NEWTON
COUNTIES UNTIL 1130 AM CDT...

AT 825 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING 
WAS OCCURRING AROUND THE COMMUNITIES OF JOPLIN AND NEOSHO. 

SPECIFICALLY...HIGHWAY NN...NORTHWEST OF NEOSHO WAS FLOODED. 
ALSO...HIGHWAY 86 BETWEEN STARK CITY AND NEWTONIA WAS FLOODED. 
HIGHWAY M...EAST OF GRANBY WAS FLOODED. SPRING STREET IN NEOSHO WAS 
CLOSED DUE TO THE FLOODING.  

ALTHOUGH THE RAIN HAS ENDED ACROSS THE WARNED AREA...RUNOFF FROM THE 
EXCESSIVE RAINFALL IS STILL OCCURRING AND WILL CONTINUE THROUGH THE 
LATE MORNING. 

BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF
LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO
NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT
ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD.

LAT...LON 3722 9407 3676 9409 3676 9459 3723 9458

$$

JLT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 9, 2:29 AM CDT, 3 hours earlier.

Area forecast discussion, May 9, 2:29 AM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
229 AM CDT TUE MAY 9 2006

.DISCUSSION...

MAIN FOCUS THIS PERIOD WILL BE WITH CONVECTION AND ASSOCIATED HEAVY
RAIN/FLOODING POTENTIAL AND SEVERE POTENTIAL TODAY.

CURRENTLY...40 TO 50 KT VEERED LOW LEVEL JET ACROSS OKLAHOMA POINTED
AT SOUTHEAST KANSAS AND SOUTHWEST MISSOURI EARLY THIS MORNING.
CONVECTIVE COMPLEX REALLY TAKING SHAPE ACROSS SOUTHERN KANSAS AND
STARTING TO DEVELOP INTO MORE OF A TRAINING PATTERN AS LOW LEVEL JET
VEERS.  EXPECTING THIS ACTIVITY TO TRAVERSE EASTWARD INTO THE
WESTERN CWA THIS MORNING WHERE PW VALUES OF 1.2 TO 1.4 EXIST.
CURRENTLY HAVE A FLOOD WATCH OUT FOR FIRST 2 TIERS OF COUNTIES AND
AT THE MOMENT THIS LOOKS GOOD.  EVOLUTION OF THE MCS THIS MORNING
WILL HAVE A GREAT IMPACT ON THE CONVECTIVE OUTLOOK FOR THIS AFTEROON
AND EVENING ACROSS THE AREA.  IF THE CONVECTIVE COMPLEX CURRENTLY
OVER KANSAS KEEPS CLOUD COVER AND RAIN IN MOST OF THE DAY OVER THE
AREA THE LACK OF INSTABILITY SHOULD KEEP STORM REDEVELOPMENT ALONG
THE SAGGING COLD FRONT FURTHER SOUTH THAN THE CWA.  HOWEVER...IF
SOME CLEARING CAN TAKE PLACE THIS AFTERNOON...INSTABILITIES SHOULD
INCREASE QUITE A BIT WITH DEW POINTS REACHING THE LOW TO MID 60S AND
AFTERNOON TEMPERATURES REACHING THE MID TO UPPER 70S.  STORMS SHOULD
REDEVELOP GIVEN THIS SCENARIO BY THE MID AFTERNOON ALONG THE FRONT
OVER THE CWA.  LARGE HAIL...DAMAGING WIND AND AN ISOLATED THREAT FOR
TORNADOES COULD NOT BE RULED OUT.  THE BEST INSTABILITY IS EXPECTED
TO BE OVER THE SOUTHWEST CORNER OF MISSOURI AND EXTENDING SOUTHWARD
INTO EASTERN OKLAHOMA AND WESTERN ARKANSAS AHEAD OF THE FRONTAL
BOUNDARY.  AT THIS POINT IN THE MCS STAGE...DIFFICULT TO TELL WHICH
SCENARIO WILL PLAY OUT BUT AM LEANING MORE TOWARDS THE FIRST ONE
WITH MAINLY CLOUD COVER AND RAIN CHANCES A GOOD PART OF THE DAY.
THAT SAID...DONT PLAN TO TOTALLY IGNORE THE OTHER POSSIBILITY EITHER
AND WILL MENTION SEVERE CHANCES IN THE MORNING HWO WITH ABOVE
DISCLAIMER.

NAM/GFS IN DISAGREEMENT WITH PRECIPITATION FORECAST
TONIGHT/WEDNESDAY WITH NAM BRINGING MUCH DRIER AIR IN FASTER AND
KEEPING MAIN ACTIVITY OUT OF THE CWA.  GFS HAS ANOTHER MCS AFFECTING
MAINLY THE SOUTHERN AND EASTERN COUNTIES OF THE CWA LATE TONIGHT AND
ENDING THE ACTIVITY WEDNESDAY MORNING.  HAVE GONE CLOSER TO THE GFS
SOLUTION AS IT HAS BEEN THE BETTER MODEL OF LATE...BUT MANY
UNCERTAINTIES EXIST FOR TONIGHTS FORECAST AS DESCRIBED IN THE ABOVE
PARAGRAPH.

DRIER AIR WORKS INTO THE AREA BY WEDNESDAY EVENING.
SEVERAL MORE WAVES OF UPPER LEVEL ENERGY SHOULD ROTATE THROUGH THE
CWA AROUND THE UPPER LOW THROUGH THURSDAY HOWEVER MOISTURE LOOKS
PRETTY LIMITED FOR MENTION OF ANY SIGNIFICANT CONVECTION.  HAVE NOT
CHANGED MUCH IN THE LATER PERIODS.  UPPER LOW IS PROGGED TO DROP
SOUTH INTO THE WESTERN OHIO VALLEY BY SUNDAY WITH COOLER AIR MASS
PUSHING INTO SOUTHERN MISSOURI.

LINDENBERG
&&

.AVIATION...

FOR THE KSGF/KJLN TAFS...LINE OF STORMS OVER KS THIS EVENING WILL
MOVE INTO THE AREA OVERNIGHT. SO FAR STORMS HAVE REMAINED FAIRLY
LINEAR...AND BELIEVE THE PERIOD OF THUNDERSTORMS WILL BE FAIRLY
BRIEF. PRESENT TIMING WOULD BRING THE STORMS INTO THE KJLN BY 800
GMT AND KSGF BETWEEN 0900-1000 GMT. CONDITIONS SHOULD REMAIN
VFR...THEN RAPIDLY DETERIORATE TO MVFR/BRIEF IFR LATE TONIGHT AND
EARLY TUESDAY MORNING. DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...FLOOD WATCH HWY 71 CORRIDOR LATE TONIGHT/TUESDAY AM.
KS...FLOOD WATCH LATE TONIGHT/TUESDAY AM.

WFO SGF
Hazardous weather outlook, May 8, 11:08 PM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1108 PM CDT MON MAY 8 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1108 PM CDT MON MAY 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

SCATTERED THUNDERSTORMS. ISOLATED STRONG TO SEVERE STORMS WILL BE
POSSIBLE...CAPABLE OF ONE INCH HAIL...WIND GUSTS OF 40 TO 60
MPH...AND HEAVY RAINFALL WHICH MAY LEAD TO AREAS OF FLOODING. THE
BEST CHANCES FOR HEAVY RAIN WILL BE IN COUNTIES ALONG THE WESTERN
MISSOURI STATE LINE...GENERALLY NORTH OF JOPLIN.

  AREAS AFFECTED AND TIMING:

STRONG THUNDERSTORMS OVER KANSAS WILL CONTINUE TO MOVE EAST AND
SOUTHEAST INTO PORTIONS OF THE MISSOURI OZARKS OVERNIGHT. THESE
STORMS ARE EXPECTED TO AFFECT PORTIONS OF SOUTHEAST KANSAS BY 1230
TO 130 AM...AREAS FROM OSCEOLA...NEVADA...TO JOPLIN BY 2 TO 3
AM...AND AS FAR EAST AS THE VERSAILLES AND SPRINGFIELD AREAS BY 3 TO
5 AM. IT APPEARS THAT MOST OF THE STORMS WILL AFFECT AN AREA NORTH
OF MISSOURI HIGHWAY 60 THROUGH EARLY TUESDAY MORNING.

  DISCUSSION:

AN UPPER LEVEL DISTURBANCE HAS ALLOWED STRONG THUNDERSTORMS TO
DEVELOP ALONG A COLD FRONT OVER THE CENTRAL PLAINS. INCREASING
MOISTURE WILL MOVE INTO THE AREA AS STRENGTHENING LOW LEVEL SOUTH
WINDS DEVELOP OVER THE REGION TONIGHT. WHILE THE STORMS ARE EXPECTED
TO BE GRADUALLY WEAKENING LATE TONIGHT...ENOUGH INSTABILITY WILL BE
PRESENT TO ALLOW ISOLATED STRONG TO SEVERE STORMS TO PERSIST AS THEY
MOVE INTO WESTERN PORTIONS OF THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO AT LEAST THE MORNING
HOURS ON TUESDAY. WHILE SOME OF THE STRONGER STORMS COULD STILL
PRODUCE SOME SMALL HAIL...THE PRIMARY THREAT WILL BE LOCALLY HEAVY
RAINFALL WHICH COULD LEAD TO SOME FLOODING.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE THEN FORECAST TO AFFECT
THE OUTLOOK AREA LATE TUESDAY AFTERNOON AND CONTINUE INTO
WEDNESDAY. THERE IS SOME POTENTIAL FOR ISOLATED SEVERE
THUNDERSTORMS LATE TUESDAY AFTERNOON INTO TUESDAY EVENING...WITH
THE PRIMARY RISKS BEING LARGE HAIL AND POSSIBLY LOCALLY DAMAGING
WINDS.

HEAVY RAINFALL AMOUNTS ARE POSSIBLE TUESDAY NIGHT INTO
WEDNESDAY...PARTICULARLY ACROSS SOUTHERN PORTIONS OF THE OUTLOOK
AREA. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE...WITH EVEN
HEAVIER AMOUNTS POSSIBLE IN ISOLATED AREAS. RAINFALL OF THIS
MAGNITUDE WOULD LIKELY LEAD TO FLASH FLOODING AS WELL AS
SIGNIFICANT RISES AND OR FLOODING ON MANY OF THE LARGER STREAMS
AND RIVERS.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE MARGINAL AND ISOLATED NATURE OF ANY SEVERE WEATHER
TONIGHT SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER
SPOTTERS...LAW ENFORCEMENT OFFICIALS...AND EMERGENCY MANAGERS ARE
ASKED TO RELAY ANY REPORTS OF FLOODING OR HAIL TO THE NATIONAL
WEATHER SERVICE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

In the hours before

Special weather statement, May 9, 4:28 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
428 AM CDT TUE MAY 9 2006

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
312 IN EFFECT UNTIL 8 AM CDT THIS MORNING FOR THE FOLLOWING AREAS

IN KANSAS THIS WATCH INCLUDES 1 COUNTY

IN SOUTHEAST KANSAS

CHEROKEE

IN MISSOURI THIS WATCH INCLUDES 6 COUNTIES

IN SOUTHWEST MISSOURI

BARRY                 JASPER                LAWRENCE
MCDONALD              NEWTON                STONE

THIS INCLUDES THE CITIES OF...ANDERSON...AURORA...
BAXTER SPRINGS...CARTHAGE...CASSVILLE...COLUMBUS...GALENA...
JOPLIN...KIMBERLING CITY...MONETT...MOUNT VERNON...
NEOSHO AND PINEVILLE.
Local storm report, May 9, 5:11 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
511 AM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 AM     HAIL             8 S COLUMBUS            37.05N 94.84W
05/09/2006  E1.75 INCH       CHEROKEE           KS   TRAINED SPOTTER

&&

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 5:08 AM CDTTornado WarningSGFNewton67 min
May 9, 5:20 AM CDTSevere Thunderstorm WarningSGFJasper56 min
May 9, 5:56 AM CDTSevere Thunderstorm WarningSGFBarry, Lawrence64 min
May 9, 7:22 AM CDTSevere Thunderstorm WarningSGFStone38 min
May 9, 7:26 AM CDTFlash Flood WarningSGFBarry, Lawrence6 hr
May 9, 8:43 AM CDTSevere Thunderstorm WarningSGFOzark28 min
May 9, 8:45 AM CDTFlash Flood WarningSGFDouglas6 hr
May 9, 3:07 PM CDTFlash Flood WatchSGFBarry, Barton, Christian, Dade, Dallas, Dent and 19 more25 hr
May 9, 4:30 PM CDTSevere Thunderstorm WarningSGFDouglas60 min
May 9, 5:19 PM CDTSevere Thunderstorm WarningSGFOzark56 min
May 9, 5:36 PM CDTFlash Flood WarningSGFDouglas6 hr
May 9, 6:11 PM CDTSevere Thunderstorm WarningSGFOzark49 min
May 9, 6:15 PM CDTFlash Flood WarningSGFOzark5 hr
May 9, 6:15 PM CDTFlash Flood WarningSGFOzark17 hr
May 9, 6:34 PM CDTTornado WarningSGFOzark41 min
May 9, 6:43 PM CDTTornado WarningSGFHowell47 min

Nearby

Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.